Vesties’ Village

Notifications
Clear all

Covid-19 Vaccine side effects

Page 31 / 916

atp223
(@atp223)
Active Member
Joined: 11 months ago
Posts: 30
 

@chels8957 I took two courses of a prednisone taper 😬. The first was three weeks after my second dose because the vertigo gave me a  “static migraine”, and the second was about a week after that because I had a really scary allergic reaction to the migraine meds prescribed to fight the static migraine. I have not had antibodies checked and have no idea if this affected them permanently...but I am hoping not!


Mariska and Jpalm liked
ReplyQuote
chels8957
(@chels8957)
Active Member
Joined: 11 months ago
Posts: 23
 

@atp223 Oh no! Im sorry to hear about your allergic reaction to the migraine meds, and just have gone through so much. I'm glad you are okay. Sending you good vibes and hoping you're on the mend.

And yeah, my doctor just wasnt sure if the steroids would impact the vax. So you were prescribed the prednisone taper for the vertigo specifically? My body aches, chills and overall fatigue have absolutely improved (its been 10 days since J&J vax) but vertigo, fullness in ears/sinus and sporadic headaches continue. When Im at home, they are manageable, but I went to the store this morning and had to leave as I almost fell over with the lights, music and people around me just making it worse for some reason. The scary thing is I think the doctors just dont know what to do since this is all so new. I got a d-dimer done, blood work, EKG to make sure everything was fine and it was all clear. Just think it has to be the inflammatory response and I dont know what to do except wait it out.


Jpalm liked
ReplyQuote
Tabby
(@tabby)
Very Active Member
Joined: 10 months ago
Posts: 389
 

I got my first Astrazeneca jab four weeks ago, late afternoon. My arm was fine, no pain or swelling. The following day the side effects kicked in, dizziness, migraine type headaches, body aches, chills, tiredness and generally feeling unwell. I get tinnitus anyway but it is more noticeable since the jab. Everyone I speak to say they have been fine after their jab so it's such a relief to find out I am not the only one. Dreading the second jab. The side effects are still with me four weeks later.


ReplyQuote
atp223
(@atp223)
Active Member
Joined: 11 months ago
Posts: 30
 

@chels8957 I was not prescribed the pred specifically for the vertigo - the neurologist thought it would help knock out the migraine I had for two weeks, that started the day after the vertigo began. And then the new migraine medicine gave me “dyspnea” - I had two 30 min episodes where I was gasping for air and my HR was 130. I’m a 36 year old very fit runner with no known allergies, so this was a super weird experience for me. Even though it wasn’t anaphylaxis, I kept having less severe repeat episodes, so we did H1/H2 antihistamines and more prednisone for a few days since it was considered a “hypersensitivity reaction” (which is still an allergic reaction as far as I can tell).

I will say that I do not think the prednisone really helped the vertigo. I am much better now (still not 100% but at least fully functional and back to running, and able to read again), but even this past week, I had some vertigo on maybe half the days. It will be 6 weeks tomorrow 😭 (7 weeks post second dose).

I’m currently taking magnesium and vitamin c for the dizziness, B2 to help prevent migraines, and D3  bc I was low. Maybe try Mg and C before trying pred?

I hope yours clears up soon!


twa and Jpalm liked
ReplyQuote
chels8957
(@chels8957)
Active Member
Joined: 11 months ago
Posts: 23
 

@atp223 Oh my god - that sounds absolutely terrible. Im really sorry to hear that and glad you are okay. Also good to know you are back to running and reading! What was the migraine meds they prescribed you? I take sumatriptin if I get a bad one but the biggest thing that has helped my migraines is the chiropractor - I now swear by it! I didn't even know you could go to a chiro for migraines and I went from having 4 a week to none (pre vaccine of course).

And yeah, Im hoping to avoid steroids if possible and hoping this vertigo can just run its course. I do magnesium and fish oil and riboflavin which typically helps my migraines. Have you found that any of the vertigo position treatments help you?


ReplyQuote
Cloudy
(@cloudy)
Active Member
Joined: 10 months ago
Posts: 6
 

@thelma my shot was in left arm and although I didn't have any ringing in my ears , when I was dizzy I seemed to list to the left. Had the heart pounding thing 3 different times, a few days apart. I've had 4 mostly good days in row as of today. 4 weeks since last shot - delaying or skipping 2nd one. 


ReplyQuote
atp223
(@atp223)
Active Member
Joined: 11 months ago
Posts: 30
 

@chels8957 I usually take maxalt or sumatriptan for my migraines. I stopped working after I had kids, and find I only get one or two a year now (which has been amazing).

I DO see a chiro (and I love him), but I don’t think I get migraines enough (except lately 🙄) to have noticed a difference. He actually evaluated me for cervical vertigo when this started, but I didn’t have that.

The drug I reacted to is called nurtec - it is AMAZING and worked for 24-48 hours at a time. It just also made me feel like I couldn’t breathe 😂.

Hopefully we are both back to normal (with our added covid antibody superpowers) ASAP!


Jpalm liked
ReplyQuote
chels8957
(@chels8957)
Active Member
Joined: 11 months ago
Posts: 23
 

@atp223 Ahh okay - good to know! Im wondering if the commonality here is that people who had migraines and/or vertigo prior to the vaccine are having this reaction? It's just interesting that most people are fine and we are experiencing this. Did your doctor attribute it to inflammatory response?


ReplyQuote
Moira
(@mcross)
Active Member
Joined: 11 months ago
Posts: 34
 

@chels8957 It definitely sounds like a lot of people who already had vestibular disorders ie. vertigo, tinnitus, migraines are being adversely affected. And so much that I’ve read are the exact same symptoms I’m experiencing as well. Meclizine is taking the edge off the vertigo but does nothing for the tinnitus and fullness feeling, worse in my left ear. How bad both are wax and wane. Worried about the second shot and hoping this all completely clears up eventually for everyone!


ReplyQuote
atp223
(@atp223)
Active Member
Joined: 11 months ago
Posts: 30
 

@chels8957 my pcp immediately thought vestibular neuritis/neuronitis from a viral infection. She said it was totally possible it was from the vaccine but that there wasn’t any data yet (this was feb 9th). She sent me to the ER for imaging, and the ER doc and the neurologist I later saw also thought it could be related to the vaccine.

The neuro runs the headache clinic at her hospital and said that anecdotally, a lot of her migraine patients were having issues.

The only one who didn’t is the ENT, who absolutely refused to believe there was any connection and said it was either a vestibular migraine or something was wrong with my brain (the MRI I had later was fine). I found her insistence that I was totally wrong very annoying. I am seeing a new ENT on Tuesday (I fought very hard for this appt so I am keeping it even though I’m so much better). I will report back after that!

I’m not a doctor (but my dad is a critical care anesthesiologist), and we both think it is vestibular neuritis. My mom also has had the exact same experience as me minus the migraines, and she has meniere‘s. So I think the fact that this is affecting migraine/vestibular issue people in this manner totally tracks.


ReplyQuote
chels8957
(@chels8957)
Active Member
Joined: 11 months ago
Posts: 23
 

@atp223 @moira So strange! So either the vaccine is possibly causing vestibular neuritis/some type of inflammatory response, or its making it act up for those who already have it? It's just so random that its affecting people in that part of the body. Just must be a strange side effect of the vax.

Also @atp223 its good to know your MRI came back normal. I had one in Nov (started to see a new neurologist who wanted me to have one) that was normal as well, but I was starting to think I might need another one after all of this...

 

 


ReplyQuote
chels8957
(@chels8957)
Active Member
Joined: 11 months ago
Posts: 23
 

@mcross Yes, so interesting! I was prescribed Meclizine by ER as well. And Ive read the same symptoms here too - even about the numbness/tingling I occasionally have. I'm glad I got the vaccine to be protected but this has been so terrible. I reported my symptoms to the vaccine reporting system the other day.


ReplyQuote
Thelma
(@thelma)
Active Member
Joined: 11 months ago
Posts: 50
 

@mcross i had impression that Meclizin made my vertigo even worse. Today i had impression that i am loosing my hearing in the left ear effected by tinnitus. I feel helpless.


ReplyQuote
atp223
(@atp223)
Active Member
Joined: 11 months ago
Posts: 30
 

@chels8957 vestibular neuritis can happen after a cold or the flu, or the flu vaccine, or covid...so why not after the covid vaccine 🤷🏻‍♀️? It didn’t affect my hearing but seems to be affecting that for some people. It will be interesting to learn whether we were more susceptible, or if this is just a random side effect...

Get the mri if it will give you peace of mind!


ReplyQuote
chels8957
(@chels8957)
Active Member
Joined: 11 months ago
Posts: 23
 

Yeah - makes sense! I read that you can get it after an infection, so maybe the vaccine just triggered that type of response. It hasnt affected my hearing either - just slight buzzing and fullness in my left ear (same arm as vaccine) that comes and goes. Do you feel a fullness in your face/sinus area at all too?


ReplyQuote
Page 31 / 916